I am very concerned about some medication I was prescribed recently. I was put on the oral anti fungal drug Terbinifine. I took it once a day for 2 weeks for a severe case of ringworm. The ringworm started clearing up fast, but I developed many side effects. They included: an itchy red rash, which my dermatologist said was an allergic reaction to the drug, loss of appetite, swollen glands, occasional right upper quadrant pain, which has subsided. I had shortness of breath, and I have developed a persistant productive cough. When lying in bed I had to sleep on my side because I could not get enough air lying on my back. Once when i was exhausted, I fell asleep very fast, then woke up shortly later gasping for breath. I had slight swelling in my toes, feet and fingers. I had frequent hot flashes and heart fluttering sensations. Also, I am not a heavy drinker, but 2 days after stopping the meds I had just one drink. I became completely intoxicated, could not even walk straight, after just this one drink. It was frightening. I stopped taking the drug due to the allergic reaction and have been off of it for 3 days. The places where the ringworm was are becoming itchy, and forming again. My dermatologist prescribed Diflucan, to be taken once a week for 3 weeks. I am hesitant to take it but I am scared of dealing with the reoccurance of the ringworm. I am worried the medication I took may have caused damage to my heart and or liver. Should I be worried about heart failure? If they are damaged, will they heal themselves (recover). What should I do? I have scheduled an appointment with a new doctor, but the appointment is not until the 22nd. Is this urgent, or can I wait that long? I was going to ask them to take liver function tests and an ECG. I am very upset and I feel like the doctors that I have recently been to do not listen and brush me off. Any information you can give me would be greatly appreciated. I am 28 years old, 140 pounds, no history of medical problems other than TMJ, and recently fibromyalgia. I do not smoke. I have 2 boys, one 4 and one 20 months old.
Is the ringworm on your scalp or just your skin on your body? If it is the skin on your body, you can use a cream or ointment to get rid of it. If it's on the scalp, you need to take something orally. Ringworm is extremely hard to get rid of, so it's going to take some time. Throw out any hats or anything that the ringworm has come into contact with. We had ringworm (three of the children including the baby and my husband). My baby got it because I did not throw the hat in the garbage and several months later, I put the hat on my baby. She got ringworm on her scalp and had to take the oral medication. There was a chance of liver problems with the oral medication, but the cream just does not work on the scalp. Nobody in our family got any complications from the medications cream, ointment, or oral. My step-daughter was completely covered in ringworm. I actually saw the ringworm appearing on her body and it was scaring. Called my husband at work and said that spots are appearing on her as we speak. It was everywhere head to toe, even her eyelids. So, you need to take care of the ringworm before it gets out of hand. Fungus is really hard to get rid of.
The ringworm has been in several laces on my body, however my scalp itches and i have felt bumps on it. The oral med Terbinifine gave me terible side effects, and i took it for 2 weeks, then to have it flare up again. The dr has now put me on Diflucan, which I take once a week, for 4 weeks. I took my first dose 2 days ago. The Terbinifine I took everyday and it did not do the trick, so I am kinda baffled as to the reason she did not make the prescription for everyday, and just once a week. This stuff is all over, even my handa and eyelids have the rash. I take care of my 2 boys all day, it is very difficult, when i have this on my hands. I am also doing the topical treatment 2 times a day, and i am preparing to go on a candida cleanse starting tomorrow. Do you mind telling me what med worked for you, did you have to take it everyday, and for how long? I even got a clarification on the "once a week" and the dr confirmed it. I am just wondering if i should try to get something stronger. This is miserable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.